Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO

June 13, 2025Logan County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 13, 2025, 8:14 PM MDT for Logan County, Sedgwick County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2025, 8:14 PM MDT (02:14 UTC)
Expired
Jun 13, 2025, 8:45 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Logan County, CO, Sedgwick County, CO

The radar

The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:56 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.2 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

866 
WUUS55 KBOU 140214
SVRBOU
COC075-115-140245-
/O.NEW.KBOU.SV.W.0113.250614T0214Z-250614T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
814 PM MDT Fri Jun 13 2025

The National Weather Service in Denver has issued a

* Severe Thunderstorm Warning for...
  Northeastern Logan County in northeastern Colorado...
  Northwestern Sedgwick County in northeastern Colorado...

* Until 845 PM MDT.

* At 814 PM MDT, a severe thunderstorm was located 6 miles north of 
  Proctor, or 23 miles northeast of Sterling, moving northeast at 20 
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Peetz, Crook, Twin Buttes and Proctor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

&&

LAT...LON 4079 10311 4100 10313 4100 10260 4079 10259
TIME...MOT...LOC 0213Z 238DEG 16KT 4089 10293

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RPK
2 follow-up statements
500 
WWUS55 KBOU 140225
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
825 PM MDT Fri Jun 13 2025

COC075-115-140245-
/O.CON.KBOU.SV.W.0113.000000T0000Z-250614T0245Z/
Logan CO-Sedgwick CO-
825 PM MDT Fri Jun 13 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT 
FOR NORTHEASTERN LOGAN AND NORTHWESTERN SEDGWICK COUNTIES...

At 825 PM MDT, a severe thunderstorm was located 7 miles northwest 
of Crook, or 27 miles northeast of Sterling, moving northeast at 20 
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Crook, Twin Buttes and Proctor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

&&

LAT...LON 4080 10304 4100 10304 4100 10260 4079 10259
TIME...MOT...LOC 0214Z 218DEG 15KT 4089 10293

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RPK
612 
WWUS55 KBOU 140240
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
840 PM MDT Fri Jun 13 2025

COC075-115-140250-
/O.EXP.KBOU.SV.W.0113.000000T0000Z-250614T0245Z/
Logan CO-Sedgwick CO-
840 PM MDT Fri Jun 13 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 845 PM MDT FOR 
NORTHEASTERN LOGAN AND NORTHWESTERN SEDGWICK COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT 
Friday for a portion of northeast Colorado.

&&

LAT...LON 4080 10304 4100 10304 4100 10260 4079 10259
TIME...MOT...LOC 0225Z 218DEG 15KT 4093 10289

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:44 PM MDT, 30 minutes earlier. Its key messages:

  • A few severe storms possible over the eastern plains through late evening, with strong winds the main threat.
  • Drying trend this weekend with the chance for thunderstorms mostly confined to the northeast plains.
  • Summer heat this weekend through Monday. Brief respite Tuesday and Wednesday, but then hot again end of next week.
Area forecast discussion, Jun 13, 7:44 PM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
744 PM MDT Fri Jun 13 2025

.KEY MESSAGES...

- A few severe storms possible over the eastern plains through
  late evening, with strong winds the main threat.

- Drying trend this weekend with the chance for thunderstorms
  mostly confined to the northeast plains.

- Summer heat this weekend through Monday. Brief respite Tuesday
  and Wednesday, but then hot again end of next week.

&&

.DISCUSSION /Through Friday/...
Issued at 217 PM MDT Fri Jun 13 2025

Water vapor satellite imagery showing drier air has moved over
the area and even drier air is upstream for this weekend. For the
rest of this afternoon/evening we'll see high-based showers and
thunderstorms form and then progress eastward across the higher
terrain and urban corridor. Wind gusts up to 50 mph will be
possible with the showers/storms, any rainfall is expected to be
short lived. As storms continue eastward, they will encounter an
increasingly unstable airmass over eastern Colorado. MLCAPES of
1500-2500 J/kg are more than enough for severe storms with large
hail and damaging winds. However, shear won't be that great with
0-6km bulk shear of 25 to 35 knots. The stronger flow aloft and
better shear will be to the north of Colorado. So we don't expect
strong supercell thunderstorms, but the multicellular storms still
could produce golf ball sized hail and 70 mph winds. The greatest
threat window is 6PM to 10PM and the area will be east of a line
from Cheyenne to Fort Morgan to Limon.

Upper level ridging centered over the Central and Southern
Rockies this weekend, then shifting slightly eastward on Monday.
This will result in very warm temperatures all 3 days with highs
in the 90s across northeast Colorado. Cross sections show some mid
level moisture, which is expected to result in isolated high-
based showers. Chances rainfall reaches the ground are low, but
gusty winds will likely occur during the mid afternoon to early
evening hours each day. Over eastern Colorado, southeast lower
level winds will help hold moisture in place. The warm
temperatures combined with the moisture will yield 1500-3000
MLCAPE. However with the ridge overhead, mid level temperatures
will be warm and flow aloft will be weak, greatly limiting the
severe weather threat. However, the far northeast plains will see
the strongest flow aloft and have the greatest chance at seeing
strong/severe storms each day (Saturday-Monday).

On Tuesday, an upper level trough pushes eastward across the
Central Rockies Tuesday. This will bring a cold front and cooler
temperatures with highs in the 80s across northeast Colorado. This
system will also bring a chance for showers and thunderstorms.
The ECMWF ensembles generally favor showers and storms, while the
GFS ensembles lean on the drier side. Will keep a mention of
showers and storms in the forecast for Tuesday. The trough shifts
east of the region by Wednesday. Northwest flow behind the trough
will bring drier weather back to the region. Temperatures will
stay below 90F one more day on Wednesday before the upper level
ridge rebuilds over the Central and Southern Rockies. The ridging
overhead will bring very warm air back to the area for Thursday
and Friday with highs in the 90s across northeast Colorado. The
heat continues into next weekend (June 21st & 22nd) with a strong
summer ridge over the region or just east of us. Highs are
expected to continue to be well into the 90s with a few low 100s
possible.

&&

.AVIATION /00Z TAFS through 00Z Sunday/...
Issued at 744 PM MDT Fri Jun 13 2025

The convection looks to be over at DIA for this evening. The
current east-southeasterly winds are progged to go more south-
southeasterly for much of the overnight period. Somewhat more
easterly than the normal 200-220 direction DIA-overnight-
drainage-wind-patterns. There will not be any ceiling issues
overnight.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION.....rjk
Hazardous weather outlook, Jun 13, 7:42 AM MDT, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
742 AM MDT Fri Jun 13 2025

COZ030>051-141345-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
742 AM MDT Fri Jun 13 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will develop over the
northeast plains late this afternoon. The thunderstorms continue
to push eastward this evening. The severe weather threat will be
greater along and east of a line from Greeley to Deer Trail to
Limon. Large hail, damaging winds, and locally heavy rainfall
will be possible from any severe thunderstorm.

Meanwhile farther west, showers and thunderstorms over the higher
terrain and I-25 corridor will be weaker with gusty winds and
brief rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

For the weekend and Monday, it turns very warm with highs in the
90s across northeast Colorado. The chance for thunderstorms will
be limited to the northeast plains, where a severe storm or two
will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

In the hours before

Local storm report, Jun 13, 4:44 PM MDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
444 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     Tornado          2 SSW Lochbuie          39.97N 104.74W
06/13/2025                   Adams              CO   Trained Spotter

            Landspout tornado confirmed by Denver
            International Airport observer as well as
            trained spotter and public sources. Location
            is approximate.

&&

BR
Special weather statement, Jun 13, 5:12 PM MDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Denver CO
512 PM MDT Fri Jun 13 2025

COZ046-047-049-140000-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Washington County CO-Southeast Elbert County Below
6000 Feet/South Lincoln County CO-
512 PM MDT Fri Jun 13 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
WASHINGTON...EAST CENTRAL ELBERT AND NORTHEASTERN LINCOLN COUNTIES
UNTIL 6 PM MDT...

At 512 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles south of Last Chance to 9
miles north of Punkin Center, or extending from 22 miles north of
Limon to 20 miles south of Limon, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Limon, Hugo and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3894 10381 3924 10373 3960 10368 3961 10323
      3917 10332 3884 10341
TIME...MOT...LOC 2312Z 277DEG 11KT 3957 10355 3921 10358 3898 10365

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jun 13, 5:38 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Denver CO
538 PM MDT Fri Jun 13 2025

COZ044-140015-
Morgan County CO-
538 PM MDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORGAN COUNTY UNTIL 615
PM MDT...

At 538 PM MDT, Doppler radar was tracking a strong thunderstorm over
Log Lane Village, or near Fort Morgan, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fort Morgan, Log Lane Village and Fort Morgan Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4015 10393 4032 10403 4038 10384 4019 10371
TIME...MOT...LOC 2338Z 247DEG 11KT 4025 10388

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Local storm report, Jun 13, 5:51 PM MDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
551 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             6 E Wiggins             40.25N 103.96W
06/13/2025  M1.00 Inch       Morgan             CO   Trained Spotter

&&

BR
Special weather statement, Jun 13, 6:04 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Denver CO
604 PM MDT Fri Jun 13 2025

COZ046-047-140045-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
604 PM MDT Fri Jun 13 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LINCOLN
COUNTY UNTIL 645 PM MDT...

At 604 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles southwest of Arriba to near
Forder, or extending from 17 miles east of Limon to 44 miles south
of Limon, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hugo, Arriba, Karval, Boyero, Forder and Wild Horse Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3861 10390 3892 10360 3932 10344 3925 10316
      3891 10316 3852 10347 3852 10374
TIME...MOT...LOC 0004Z 294DEG 12KT 3924 10337 3897 10343 3863 10374

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RPK
Local storm report, Jun 13, 7:17 PM MDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
717 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Tstm Wnd Gst     1 NNW Akron             40.18N 103.22W
06/13/2025  M61 MPH          Washington         CO   ASOS

&&

BR

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:04 PM MDTSpecial Weather StatementBOULincoln41 min
Jun 13, 6:18 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington27 min
Jun 13, 6:43 PM MDTSevere Thunderstorm WarningBOUWashington32 min
Jun 13, 6:48 PM MDTSevere Thunderstorm WarningBOULogan, Weld42 min
Jun 13, 7:15 PM MDTSevere Thunderstorm WarningBOUWashington45 min
Jun 13, 7:40 PM MDTSevere Thunderstorm WarningBOULogan35 min
Jun 13, 7:57 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUWashington18 min
Jun 13, 8:46 PM MDTSpecial Weather StatementBOUPhillips, Sedgwick29 min
Jun 14, 5:41 PM MDTSpecial Weather StatementBOULarimer34 min
Jun 14, 5:57 PM MDTSevere Thunderstorm WarningBOULogan, Weld33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.